... Its my favorite month, but can't enjoy it cause of my illness
Hi, Micky! Yes!! It is called Seasonal Affective Disorder (SAD) and is a mild form of depression due to lack of sunlight and changes in your serotonin and melatonin levels. It affects me severely even though I'm being treated for Bipolar/Major Depressive Disorder.
If severe, there are treatments available from light therapy (it works!) to medication to psychotherapy.
Here's a blurb that will go into the details:
Best wishes to you! WCV
Hi, Micky! It's a legitimate mild form of depression called Seasonal Affective Disorder that is caused by waning sunlight hours and changes in your melatonin and serotonin levels. If severe, light therapy, medications, and/or psychological counselling can make a world of difference. Light therapy works beautifully for me.
Google Seasonal Affective Disorder or SAD ~ the Mayo Clinic has an excellent article. Sorry I can't post the link or they'll blitz my comment waiting for approval.
Best wishes to you.
Yes SAD as it is known by is deeper depression than I have normal,Doctor increases my depression pills during this period,
myself I have had no luck with supplements or the light therapy But we are all different. But I get pretty bad during this time of year and is much more common then people think. Wildcatvet had some good ideas for you.Just don't give up or let it get to you think positive and keep moving foward is all we can do. Good luck Chuck1957 Make sure you let your doctor know that your having this problem.
Definitely. Vitamin d has a lot to do with sad for some. Its good to have your levels tested. You may need prescription vitamin d if your levels are quite low
uring the fall and winter months. Its way more potent than otc vit d. For me, a typical 1000 units a day just wasn't cutting it. I can take more.
(4000 units a day). But that's with my doctors supervision. My levels were low. Its a big help. Also try to get sunlight on sunny days or if not use a light box . I think its 10,000 lux your supposed to have on the light box.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Dec 2009 • 6 answers
Posted 17 Jul 2011 • 13 answers
Nexium - I was anxious and depressed when I began taking a PPI - but I am so much worse now. I can't
Posted 9 Dec 2014 • 3 answers
Posted 19 Apr 2015 • 2 answers
Posted 19 Feb 2016 • 3 answers